Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 281, NWS Kansas City, MO

September 13, 2008Grundy County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 13, 2008, 9:09 AM CDT for Grundy County, Livingston County, Missouri. It took effect at Sep 13, 2008, 10:22 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 9:09 AM CDT (14:09 UTC)
In effect from
Sep 13, 2008, 10:22 AM CDT
Expired
Sep 14, 2008, 3:00 AM CDT
In force
17 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Grundy County, MO, Livingston County, MO

The river

Written for the forecast point Thompson River (IA/MO) near Trenton (TTZM7). The gauge peaked at 30.85 ft at Sep 13, 2008, 5:00 PM CDT.

actionminormoderate10203009/1309/1409/15
Action stage
24 ft
Minor stage
27 ft
Moderate stage
31 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:43 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 13, 5:43 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT SAT SEP 13 2008

...UPDATED AVIATION DISCUSSION...

DISCUSSION...

THE HEAVY RAINFALL EVENT CONTINUES TO BE THE FOCUS FOR DISCUSSION IN
THE SHORT TERM. THE ROBUST LOW LEVEL THETAE WAS SLOWLY WANING THIS
MORNING AS PROFILERS INDICATE THE LLJ GRADUALLY VEERING.
REGARDLESS...THE WEAKENING THETAE ADVECTION WAS BEING SUPPLEMENT BY
MODEST LOW LEVEL MOISTURE CONVERGENCE IN AN ENVIRONMENT CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 2.30 INCHES. THE BAND OF RAIN
OVER NWRN MO TO ERN KS WILL CONTINUE TO PROGRESS SLOWLY EAST THIS
MORNING...AND GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY...AS
MODELS SUGGEST THAT THE SFC AND H8 CONVERGENCE WILL GRADUALLY FADE
THROUGHOUT THE DAY. ADDITIONAL RAINFALL AMOUNTS TODAY WILL GENERALLY
BE LESS THAN ONE INCH.

ANOTHER CONCERN WAS THE POSITION OF THE FRONT BY THIS AFTN. MODELS
SUGGEST THAT THE FRONT WILL CLEAR THE CWA BEFORE ANY STRONG
CONVECTION DEVELOP ALONG THE BOUNDARY.

CONCERN FOR TONIGHT AND SUNDAY IS HEAVILY DEPENDENT UPON THE TRACK OF
THE FUTURE REMNANTS OF HURRICANE IKE. ALTHOUGH MODELS VARY SOMEWHAT
ON SPEED...THEY ARE CONSISTENT IN THE TRACK THE REMNANTS FROM NERN TX
TO SERN MO. THIS WILL PLACE THE XTRM SERN CWA ON THE OUTER FRINGES OF
THE HEAVY RAINFALL IN AN IMPRESSIVE DEFORMATION ZONE. WILL CONTINUE
THE FLOOD WATCH FOR THE XTRM SERN CWA FOR TNGT AND SUNDAY BUT CANCEL
THE WATCH EARLIER FOR THE REST OF THE CWA.

DB

&&

.AVIATION...

FOR THE 12Z TAFS...THE LAST BATCH OF HEAVY RAIN WILL MOVE THROUGH THE KC
TERMINALS BETWEEN 11 AND 13Z. THE HEAVY RAIN WILL PRODUCE MVFR TO
TEMPORARILY IFR VSBYS AND CIGS. FOR KSTJ...ONLY LIGHT RAIN WILL
CONTINUE UNTIL AROUND 15Z THIS MORNING. OTHERWISE...A LAYER OF
STRATUS BEHIND A COLD FRONT IN EASTERN KANSAS WILL SPREAD EAST BY
LATE MORNING WITH CIGS BTWN 1000-2000 FEET THROUGH MID-AFTERNOON.
THERE IS SOME CHC THAT THE CIGS MAY BE JUST BELOW 1KFT BY MID TO LATE
MORNING. IF IT DOES OCCUR...IT SHOULD ONLY LAST FOR A COUPLE OF
HOURS.

DRIER AIR WILL SPREAD SOUTHEAST WITH VFR CONDITIONS BY LATE AFTN OR
EARLY EVENING. IT IS ALSO UNCLEAR WHETHER ANY FOG WILL DEVELOP LATE
TONIGHT INTO EARLY SUNDAY. IT WILL BE DEPENDENT UPON HOW THICK THE
CLOUD COVER WILL BE FROM THE REMNANTS OF HURRICANE IKE.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 PM SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ011-MOZ012-MOZ013-MOZ014-MOZ015-
     MOZ020.

     FLOOD WATCH UNTIL 7 PM SATURDAY FOR MOZ008-MOZ016-MOZ021-MOZ022-
     MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ037.

     FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ017-MOZ025-MOZ031-MOZ032-
     MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLOOD WATCH UNTIL 1 PM SATURDAY FOR KSZ025-KSZ102.

     FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ057-KSZ103-KSZ104-KSZ105.

     FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ060.
Hazardous weather outlook, Sep 13, 5:57 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT SAT SEP 13 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
557 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE RAIN...HEAVY AT TIMES...WILL GRADUALLY DIMINISH TODAY AS A COLD
FRONT MOVES SLOWLY THROUGH MISSOURI. ISOLATED THUNDERSTORMS MAY BE
EMBEDDED WITHIN THE RAIN...BUT THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

THE FUTURE REMNANTS OF HURRICANE IKE WILL MOVE INTO ARKANSAS BY LATE
TONIGHT. THE CURRENT TRACK SUGGEST THAT ADDITIONAL HEAVY RAINFALL IS
POSSIBLE TONIGHT...MAINLY SOUTH OF A LINE FROM MOUND CITY KANSAS TO
ODESSA TO KIRKSVILLE. A FEW THUNDERSTORMS ARE ALSO POSSIBLE...BUT THE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE REMNANTS OF HURRICANE IKE WILL MOVE INTO EXTREME SOUTHEASTERN
MISSOURI ON SUNDAY. THIS WILL CONTINUE TO PROVIDE FOR A THREAT OF
HEAVY RAIN FOR AREAS SOUTH OF A LINE FROM MOUND CITY KANSAS TO
KIRKSVILLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGE TO
RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER OR LOCAL LAW
ENFORCEMENT.

DB

In the hours before

Local storm report, Sep 13, 5:34 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     HEAVY RAIN       LIBERTY                 39.24N 94.42W
09/13/2008  M5.50 INCH       CLAY               MO   TRAINED SPOTTER

            24 HOUR TOTAL

&&

21
Local storm report, Sep 13, 7:22 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       OVERLAND PARK           38.91N 94.68W
09/13/2008  M3.80 INCH       JOHNSON            KS   PUBLIC

            MEASURED AT 85TH AND METCALF

&&

21
Local storm report, Sep 13, 7:26 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       12 NW KANSAS CITY       39.24N 94.71W
09/13/2008  M3.84 INCH       PLATTE             MO   ASOS

            KC INTL AIRPORT 24 HOUR TOTAL

0700 AM     HEAVY RAIN       KANSAS CITY             39.12N 94.55W
09/13/2008  M4.54 INCH       JACKSON            MO   ASOS

            WHEELER DOWNTOWN AIRPORT 24 HOUR TOTAL

0700 AM     HEAVY RAIN       OLATHE                  38.89N 94.81W
09/13/2008  M3.36 INCH       JOHNSON            KS   ASOS

            NEW CENTURY AIRPORT 24 HOUR TOTAL

0700 AM     HEAVY RAIN       CHILLICOTHE             39.79N 93.55W
09/13/2008  M3.71 INCH       LIVINGSTON         MO   AWOS

            REGIONAL AIRPORT 24 HOUR TOTAL

0700 AM     HEAVY RAIN       7 S KIRKSVILLE          40.09N 92.58W
09/13/2008  M3.94 INCH       ADAIR              MO   ASOS

            REGIONAL AIRPORT 24 HOUR TOTAL

&&

21
Local storm report, Sep 13, 8:37 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HEAVY RAIN       7 NW LINWOOD            39.07N 95.13W
09/13/2008  M5.20 INCH       LEAVENWORTH        KS   PUBLIC

            48 HOUR RAINFALL TOTAL SINCE 8 AM THURSDAY AT RENO, KS.

&&

MJ
Local storm report, Sep 13, 8:58 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     FLASH FLOOD      5 E LA PLATA            40.03N 92.40W
09/13/2008                   MACON              MO   TRAINED SPOTTER

            REPORTS OF AT LEAST 6 FEET OF WATER FLOWING OVER HWY 156
            AT BEAR CREEK

&&

21
Local storm report, Sep 13, 9:00 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       JAMESPORT               39.97N 93.80W
09/13/2008  M3.30 INCH       DAVIESS            MO   PUBLIC

0800 AM     HEAVY RAIN       7 S HUMPHREYS           40.02N 93.32W
09/13/2008  M5.00 INCH       LINN               MO   PUBLIC

0800 AM     HEAVY RAIN       5 NE LAREDO             40.08N 93.38W
09/13/2008  M4.25 INCH       GRUNDY             MO   PUBLIC

0800 AM     HEAVY RAIN       GILMAN CITY             40.14N 93.87W
09/13/2008  M3.50 INCH       HARRISON           MO   PUBLIC

0800 AM     HEAVY RAIN       GALT                    40.13N 93.39W
09/13/2008  M4.00 INCH       GRUNDY             MO   PUBLIC

&&

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:00 PM CDTAreal Flood AdvisoryEAXAdair, Grundy, Linn, Sullivan6 hr
Sep 12, 7:09 PM CDTFlash Flood WarningEAXClay, Jackson, Ray6 hr
Sep 12, 7:40 PM CDTFlash Flood WarningEAXAdair, Linn, Putnam, Schuyler, Sullivan14 hr
Sep 12, 8:20 PM CDTRiver Flood WarningEAXChariton, Macon5 days
Sep 12, 8:48 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Grundy, Jackson, Linn, Livingston and 1 more12 hr
Sep 12, 10:02 PM CDTRiver Flood WarningEAXRay55 hr
Sep 12, 11:06 PM CDTAreal Flood WarningEAXCooper, Howard, Pettis11 hr
Sep 12, 11:09 PM CDTAreal Flood WarningEAXCarroll, Lafayette11 hr
Sep 13, 12:14 AM CDTRiver Flood WarningEAXJackson8 hr
Sep 13, 12:23 AM CDTFlash Flood WarningEAXClay, Platte6 hr
Sep 13, 12:32 AM CDTRiver Flood WarningEAXClay, Ray33 hr
Sep 13, 12:44 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler67 hr
Sep 13, 12:46 AM CDTFlash Flood WarningEAXClay, Jackson, Ray5 hr
Sep 13, 1:15 AM CDTRiver Flood WarningEAXClay, Platte14 hr
Sep 13, 1:25 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Sep 13, 1:25 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Sep 13, 2:34 AM CDTFlash Flood WarningEAXCaldwell, Daviess, DeKalb, Grundy, Harrison, Livingston and 3 more7 hr
Sep 13, 3:13 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, DeKalb, Gentry and 6 more3 hr
Sep 13, 3:45 AM CDTRiver Flood WarningEAXDaviess, Livingston50 hr
Sep 13, 3:45 AM CDTRiver Flood WarningEAXPlatte3 days
Sep 13, 5:07 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more24 hr
Sep 13, 5:42 AM CDTFlash Flood WarningEAXBuchanan, Caldwell, Cass, Clay, Clinton, DeKalb and 3 more6 hr
Sep 13, 6:08 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray42 hr
Sep 13, 6:08 AM CDTRiver Flood WarningEAXBuchanan41 hr
Sep 13, 6:31 AM CDTFlash Flood WarningEAXAdair, Chariton, Linn, Macon, Schuyler6 hr
Sep 13, 8:29 AM CDTRiver Flood WarningEAXPlatte3 days
Sep 13, 9:05 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Grundy, Lafayette and 3 more12 hr
Sep 13, 9:28 AM CDTAreal Flood WarningEAXAdair, Chariton, Grundy, Harrison, Linn, Macon and 4 more24 hr
Sep 13, 9:39 AM CDTRiver Flood WarningEAXDaviess, Gentry31 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXClay, Jackson, Ray30 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline48 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Sep 13, 9:59 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Sep 13, 10:18 AM CDTAreal Flood WarningEAXCooper, Howard, Pettis8 hr
Sep 13, 10:37 AM CDTRiver Flood WarningEAXCarroll, Chariton8 days
Sep 13, 12:20 PM CDTAreal Flood AdvisoryEAXBates, Cass, Chariton, Henry, Howard, Johnson and 5 more6 hr
Sep 13, 1:13 PM CDTRiver Flood WarningEAXJohnson, Pettis63 hr
Sep 13, 1:13 PM CDTRiver Flood WarningEAXCooper, Saline7 days
Sep 13, 2:16 PM CDTFlash Flood WarningEAXCarroll, Chariton, Henry, Johnson, Lafayette, Macon and 3 more4 hr
Sep 13, 2:20 PM CDTRiver Flood WarningEAXCass, Henry, Johnson50 hr
Sep 13, 3:26 PM CDTRiver Flood WarningEAXCooper55 hr
Sep 13, 3:26 PM CDTRiver Flood WarningEAXHoward38 hr
Sep 13, 6:14 PM CDTAreal Flood WarningEAXBates, Cass, Chariton, Cooper, Henry, Howard and 5 more24 hr
Sep 12, 10:56 PM CDTRiver Flood WarningEAXAtchison, Leavenworth56 hr
Sep 12, 10:56 PM CDTRiver Flood WarningEAXLeavenworth22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.